Author Topic: Some hard days for Bill  (Read 540 times)

Bettyanne

  • Full Member
  • ***
  • Posts: 101
Some hard days for Bill
« on: November 26, 2019, 05:12:22 PM »
My husband Bill has been in ICU and then transferred to other area as he improve ....
After having sometime to think about what went wrong......
Like after chemo.....Kaytruda and other drugs Bill was told to take.....
He lost his memory
didn't know who he was
It was so so hard to see him like that
 
He got his memory back after 4 days
His thyroid has what they call a Thyroid Storm and he almost died.....
He is now diabetic as a result as well
I could scream I am so so upset
that this happened to him
He did everything this oncologist said.......should I say O Sh**
He has been through hell to put it mildly

Now life is a big question mark.....
We are going to a different oncologist to start although maybe its too Late?????
After two years straight of treatment...omg

Please keep him in your prayers or good thoughts...

Thanks ...and Love, Bettyanne

CB123

  • Hero Member
  • *****
  • Posts: 2225
  • It's never to late to be what you might have been
Re: Some hard days for Bill
« Reply #1 on: November 26, 2019, 09:12:44 PM »
Bettyanne, this is so hard.

My brother did that loss of memory thing. I have since found out that people who are hospitalized for an extended time can go through temporary dementia. It has to do with all the interruptions day and night that mess with their inner body clock. You didnt do anything wrong. It is very very common. I wish they would have explained that to you.

I'll be thinking of you as you go through this difficult time. Sometimes medications can bring on diabetes that can be reversed if you switch to another medication. Ask Bill's doctor if that would be possible, and if it would help.

CB
When they are older and telling their own children about their grandmother, they will be able to say that she stood in the storm, and when the wind did not blow her way -- and it surely has not -- she adjusted her sails.  Elizabeth Edwards 2010

lighter

  • Hero Member
  • *****
  • Posts: 7150
Re: Some hard days for Bill
« Reply #2 on: November 26, 2019, 09:20:47 PM »

I'm so so sorry, ((((Bettyanne))))

Doctors don't know how patients will react to these drugs. 
They guess.  The drugs create more symptoms, then more drugs are prescribed.  It always felt like being blindsided when a new symptom popped up unexpectedly. 

 
I think you're doing amazingly well, btw.  Anyone would want to scream, and fight this situation.  Feeling blindsided, and angry, and overwhelmed is what we feel when our loved ones are struggling.

When the anxiety overwhelms you... maybe go to a private space...  ladies room, another floor waiting room at the hospital, and just push on a wall or doorjamb with all you have.... push and breathe in slowly through your nose... fill your lungs from the bottom up.... pooch out your stomach.... then exhale slowly through your mouth.  I mean this quite literally.  Repeat till you feel more centered and calm.  It's OK to cry, and despair, and shake your fists.  You'll come back to center again.   

Be super kind to yourself.  You deserve compassion, and care too.

We're sending you strength, and bravery from the board. If it would help, I'd help you push a wall in, but it's just pushing to help you manage your stress (so you're more responsive for Bill, your sons, and yourself.) 

Two years is a long time to fight so very hard.  Check yourself.... how are you feeling?  I'm guessing your Vitamin D is low, and maybe B vitamins too.  Drink water.... cut back on sugar if you can... and maybe foods that make you feel worse.

Even if it's not OK... it's going to be OK, ((Bettyanne.))

Lighter 



 


Twoapenny

  • Hero Member
  • *****
  • Posts: 3686
Re: Some hard days for Bill
« Reply #3 on: November 27, 2019, 03:35:17 AM »
I'm so sorry, BettyAnne, these sorts of long term illnesses and stressful situations are so hard to deal with, it's like being punched in the face over and over again.  We are thinking of you both and sending lots of love and support to you and your family xx xx xx

sKePTiKal

  • Hero Member
  • *****
  • Posts: 4387
Re: Some hard days for Bill
« Reply #4 on: November 27, 2019, 06:59:30 AM »
(((((((((((BettyAnne)))))))))))

You can say a lot more than "oh shit"; and you probably will - it's OK. I know I did. ;)

There's no comparing what you're going through with other's experiences of the same thing. But there is enough we all experience in common, that you can lean on us when you need to.

I could rant and rave about the state of medicine these days, but you already know. So, I'll just give ya one piece of advice relevant to your "now". Try to think (if he can't say for himself) of what B feels is his quality of life; what matters to him most. It's probably little things; his favorite feeling of "home". And you, can probably provide that (maybe with help from hospice?) for him. When a new drug or procedure is recommended, ask yourself if it's going to tax him more than the possibility of remission from the landslide cascade of new issues, is worth.

Then, be there with him, as much as you can. Walk him to the door that beckons him.

You'll never regret that, I promise; even though it feels like it's taking every last ounce of strength you have. And know that it's not "goodbye", it's just adieu. Till we meet again.
Success is never final, failure is never fatal.

Hopalong

  • Hero Member
  • *****
  • Posts: 12174
Re: Some hard days for Bill
« Reply #5 on: November 27, 2019, 02:34:59 PM »
Oh (((((BettyAnne)))) --

This is a cruel chapter in life. Disease doesn't care, nature doesn't care...it does what it does with us and at some point, there is nobody to blame but the nature of life.

It's so hard to accept. Of course you're upset. You love this man and are trying to grapple with his leaving. That's terribly hard, no matter what the medical issues or decisions are.

(Personally, I believe most doctors are doing their best, and we have developed a kind of magical belief in their powers. It's not that drugs are evil, it's that cancer is different in different people, and even the most expert attempts to conquer it through chemistry don't always work. Can't always work. Cancer is powerful. I have a friend undergoing an experimental stem-cell treatment that she knows has a low chance of success. She has separated her hopes from her expectations, and seems to be running on gratitude, despite the fear.)

I echo a lot of what Amber said: being loved at home with Hospice support might be the gentlest path for Bill. And even for you. I found the Hospice visits enormously comforting --and calming and expert and kind-- during my father's final days (he died from cancer, with me holding his hand, with his pain controlled, and his favorite Elgar playing as sunlight streamed through the window).

There is more grief ahead and this is so hard for you. But there is also relief and peace ahead. My only advice would be to do all you can to invite peace in. It will come.

I'm so sorry, so very sorry.

Loving hugs,
Hops
"That'll do, pig, that'll do."

lighter

  • Hero Member
  • *****
  • Posts: 7150
Re: Some hard days for Bill
« Reply #6 on: December 04, 2019, 12:36:36 PM »
How are you doing, BettyAnne?

Hopalong

  • Hero Member
  • *****
  • Posts: 12174
Re: Some hard days for Bill
« Reply #7 on: December 06, 2019, 02:43:38 AM »
Me too, Bettyanne.

Thinking of you and Bill.

Gently,
Hops
"That'll do, pig, that'll do."

Hopalong

  • Hero Member
  • *****
  • Posts: 12174
Re: Some hard days for Bill
« Reply #8 on: December 15, 2019, 11:59:13 PM »
Thinking of you, Bettyanne...

sending comfort and support.

with love to you,
Hops
"That'll do, pig, that'll do."

lighter

  • Hero Member
  • *****
  • Posts: 7150
Re: Some hard days for Bill
« Reply #9 on: December 21, 2019, 12:16:04 PM »
(((Bettyanne and family)))

We're here, sending you strength and courage to get through whatever it is you're going through now.

Lighter